HELP! Medication Error Question

  1. Hi all nurses,
    May you please help me in this.
    You are assigned to care for an 80-year-old man admitted to the hospital yesterday with acute coronary syndrome who had an emergent percutaneous coronary intervention with a stent placement. When you walk into his room, he states, "That last nurse gave me a medication I don't think I was supposed to have. She told me it was metoprolol, but it looked different from the metoprolol I got yesterday." You note that the patient's heart rate is now 56 beats per minute (bpm), although the previous day it had been between 72 and 88 bpm. According to the patient's chart, he received the prescribed dose of metoprolol 4 hours ago. The prescribed dosage of this medication was not changed; it was the same yesterday.
    What actions should be taken?
    Should this information be communicated to your supervisor?
    What is the care priority for the patient?
    What evidence supports or does not support disclosure of medication administration errors to patients?
    What steps would you take and in what order?
    Last edit by ssas on Dec 7, '17
    •  
  2. 2 Comments

  3. by   Orion81RN
    Tell us your thought and we'll be happy to then tell you ours!
  4. by   Esme12
    Welcome to AN! The largest internet nursing community!

    We ask ALL students to post what you think first so that we can best help you. We do not just give answers...our goal is to help you become the best nurse you can be.....tell us what you think!

close